MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3; KNEE ENDOPROSTHETICS
Model Number NX055Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: the affected device was not available for investigation.Therefore an investigation of the device was not possible.The device quality and manufacturing history records (dhr) were checked for all available lot numbers and were within specifications valid at the time of production.The determination of a definite root cause is due to the non-availability of important information and the device itself not possible.The conclusion from the root cause analysis is that a systematic device deviation is unlikely since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.
 
Event or Problem Description
It was reported that there was an issue with nx055z-as vega ps tibial plateau cemented t3 it was reported on (b)(6) 2019 that as a result of having the product implanted, the patient has experienced pain and swelling in right knee, and normal daily activities were restricted due to this pain.A subsequent x-ray showed possible loosening of the tibial component and a radiolucent line around the tibial component.Bone scans showed an increased uptake in the tibial component.Intraoperative findings during replacement surgery were a well-fixed patellar component and loosening of the tibial and femoral components, which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2013, and the revision surgery occurred on (b)(6) 2018.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.Involved components: nx031z (ps femur cemented f5n rt), nx043 (universal patella p3), nx130 (ps pe insert t3/t3+, 10mm), nn260p (peek plug f/ tibia).The adverse event / malfunction is filed under aag reference (b)(4).

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T3
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11164565
Report Number9610612-2020-00555
Device Sequence Number19762442
Product Code JWH
UDI-Device Identifier04046963810450
UDI-Public4046963810450
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberNX055Z
Device Catalogue NumberNX055Z
Device Lot Number51938561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN260P-51974495; NX031Z-51931511; NX043-51955964; NX130-UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;